Blue veins on face
April 10, 2020 5:02 PM   Subscribe

Two weeks ago, dark blue veins on my forehead and sides of my face became very visible, to the point that I'm startled whenever I look in the mirror. Is this a sign of... something? Should I be concerned?

The veins are not noticeably raised, just very dark. I spend the same amount of time outside as I did before. I did start taking birth control pills a few weeks earlier. I'm a 40-year-old woman.
posted by metasarah to Health & Fitness (3 answers total)
 
Best answer: I found this, which suggests it's not anything to worry about.
posted by Dolley at 6:15 PM on April 10, 2020


Best answer: Call your doctor. The new visibility of this, the new birth control pills... it COULD mean hormonal birth control is raising your blood pressure. It could also just be from the hormonal shift from starting birth control pills. It could also be nothing! However, any new physical thing right after starting a new medication should be brought up with your doctor ASAP though.


See also: https://ask.metafilter.com/269874/More-visible-veins-on-hormonal-birth-control
posted by erst at 6:24 PM on April 10, 2020 [2 favorites]


Response by poster: Thank you; you were more effective at searching than me!

The doctor who prescribed the pills won't do any telehealth and I don't want to go to an in-person appointment if I can help it.
posted by metasarah at 8:17 AM on April 11, 2020


« Older HazmatFilter: Oven Cleaner Spill Edition   |   Oops, I bought gluten-free matzo meal. How bad is... Newer »
This thread is closed to new comments.